Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking gabapentin lead to weight gain?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
Can you have weight gain from taking gabapentin 300 mg six a day along with hydroco/apap 10-325 once a day and
cymbalta 30 mg once a day its seems that in the last couple of months I am gaining alot of weight and really watching what I eat no whites alot of veggies and fruits some meats etc.?
Posted Tue, 11 Jun 2013 in General Health
Answered by Dr. Maruti Karale 1 hour later
Hello Mr.XXXXXX!

Thanks for the query.

Yes, gabapentin do cause weight gain.
Gabapentin causes weight gain initially at the start of treatment and particularly when used at higher doses. Hence you can ask for adjusting the dose of the drug.
You can continue with the regular exercises and diet control to prevent more weight gain.

Hope this answers your query.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor